Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 9, 2022, 12:51 PM MDT for Sierra County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2022, 12:51 PM MDT (18:51 UTC)
- Expired
- Jun 9, 2022, 4:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 152 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2602 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101
WGUS54 KEPZ 091851
FFWEPZ
NMC051-092100-
/O.NEW.KEPZ.FF.W.0003.220609T1851Z-220609T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
1251 PM MDT Thu Jun 9 2022
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
Western Sierra County in south central New Mexico...
* Until 300 PM MDT.
* At 1251 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.3 and 0.6 inches of
rain have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through Hermosa. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hermosa.
This includes the following streams and drainages...
South Fork Palomas Creek, Morgan Creek, Circle Seven Creek and
Cherry Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3317 10768 3314 10771 3312 10778 3315 10783
3319 10782 3320 10773
FLASH FLOOD...RADAR INDICATED
$$
JD3 follow-up statements
940
WGUS74 KEPZ 091952
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
152 PM MDT Thu Jun 9 2022
NMC051-092100-
/O.CON.KEPZ.FF.W.0003.000000T0000Z-220609T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sierra NM-
152 PM MDT Thu Jun 9 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON FOR WESTERN SIERRA COUNTY...
At 152 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through Hermosa. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hermosa.
This includes the following streams and drainages...
South Fork Palomas Creek, Morgan Creek, Circle Seven Creek and
Cherry Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3317 10768 3314 10771 3312 10778 3315 10783
3319 10782 3320 10773
FLASH FLOOD...RADAR INDICATED
$$
JD758
WGUS54 KEPZ 092038
FFWEPZ
NMC051-092230-
/O.EXT.KEPZ.FF.W.0003.000000T0000Z-220609T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
238 PM MDT Thu Jun 9 2022
The National Weather Service in El Paso Tx/Santa Teresa has extended
the
* Flash Flood Warning for...
Western Sierra County in south central New Mexico...
* Until 430 PM MDT.
* At 238 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through Hermosa. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hermosa.
This includes the following streams and drainages...
South Fork Palomas Creek, Morgan Creek, Circle Seven Creek and
Cherry Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3317 10768 3314 10771 3312 10778 3315 10783
3319 10782 3320 10773
FLASH FLOOD...RADAR INDICATED
$$
JD996
WGUS74 KEPZ 092227
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
427 PM MDT Thu Jun 9 2022
NMC051-092237-
/O.EXP.KEPZ.FF.W.0003.000000T0000Z-220609T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sierra NM-
427 PM MDT Thu Jun 9 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MDT THIS AFTERNOON FOR
WESTERN SIERRA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3317 10768 3314 10771 3312 10778 3315 10783
3319 10782 3320 10773
$$
JDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 11:38 AM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 9, 11:38 AM MDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1138 AM MDT Thu Jun 9 2022 ...UPDATE FOR 18Z TAFs... .AVIATION...18Z TAF CYCLE VFR conditions can be expected through the early afternoon, when storm chances and coverage increases this afternoon. Outflow boundary winds could induce VCTS near all terminals this afternoon and evening, but not confident enough to insert in TAF. Highest confidence for KTCS. The main threat today will be gusty outflow winds and blowing blowing dust. Otherwise winds will be 6-12 knots this afternoon outside of the storms. Some storms may produce isolated areas of moderate to heavy rainfall as well. Storm coverage decrease gradually after sunset. && .PREV DISCUSSION...421 AM MDT Thu Jun 9 2022... .SYNOPSIS... High pressure over the region will result in hot temperatures during the day with warm temperatures overnight through the weekend and much of next week. 100 degree plus temperatures will be commonplace across the lowlands with the warmest temperatures expected to occur during the weekend with 105 to 107 degrees possible. Isolated to scattered mainly mountain based thunderstorms will be possible each afternoon and evening. These storms will produce strong winds, blowing dust, and brief periods of hail. Some of the storms may produce spotty rainfall with moderate amounts in a few locations. && .DISCUSSION... .SHORT TERM...Today and Tonight... A few light showers ongoing this morning from last night's storms, but the majority of the region is currently dry. Dewpoints across the FA are currently in the upper 40s/50s thanks to the low level moisture making a push to the AZ/NM border earlier this evening. The easterly wind has largely died down except for a few gusts for areas east of the Continental Divide. All wind should be light by sunrise. As for today, the Borderland will see another hot day with afternoon storm potential. The dome of high pressure will remain in place, keeping our temperatures 5-8 degrees above seasonal average. Albeit a few degrees lower than yesterday. A boundary moved through the region yesterday that helped spark lowland storms. Today, this won't exist, so we'll be relying on orographic lift from area mountains to help kick off storm activity. Outflow winds from these storms will help spark lowland storms (and potentially kick up dust) this afternoon/evening. Another difference from yesterday is that areas west of the Continental Divide are starting out with more moisture, so this will likely increase activity for this area. Still, we'll have large dewpoint depressions, especially on the onset of convection, which will create the potential for dry thunderstorms and strong wind. The atmosphere will be weakly unstable today, with waning CAPE values as we go into the evening. Pockets of 20-30 knots of shear exist, which could create a few stronger storms with large hail. CAMs are all over the place with coverage potential, with the HRRR continuing to be the most active model especially as we go into the evening perhaps thanks to a mid-level PV streamer aiding CI. Overall, expect storm coverage to be greatest over the Gila Region, Sacramento Mountains, and the NM Bootheel. Storms begin to wane after midnight as the atmosphere stabilizes, becoming dry and calm by sunrise. && .LONG TERM...Friday through Wednesday... A strong dome of high pressure centered over Southern New Mexico and Far West Texas will be the main feature influencing our local weather pattern through the weekend. Subsidence associated with the high will keep the airmass warm with 100 degree plus daytime temperatures common across the lowlands. Overnight temperatures will also be warm with minor overnight cooling. The El Paso metro area and Lower Rio Grande valley will see the warmest temps, which will be hovering near heat advisory levels through the weekend. To go along with the heat, residual moisture may produce a isolated to scattered high based thunderstorms in the afternoon and evening each day. Subsidence from the dome of high pressure will limit the spread of storms, but some development is possible, especially over the mountains where orographic lift will aid in convective development. Any rain amounts that occur are expected to be light to moderate and spotty. These high based storms will be capable of producing strong winds, blowing dust, and small hail as well. These storms while starved of deep moisture may also be able to produce dry lightning strikes that could cause additional wildfire starts across the region. For Monday through Wednesday, the area of high pressure will weaken and shift more to the east in response to a low pressure trough moving into the Pacific Northwest. This will bring the return of a modest west to southwest flow that will increase afternoon breezes and lower but not completely eliminate isolated thunderstorm risk in the afternoon and evening. Temperatures will drop a few degrees but are expected to remain at or above 100 degrees each day. && .FIRE WEATHER... Another round of storms possible this afternoon, starting in the Gila Region, Sacramento Mountains, and the NM Bootheel. Outflow winds will help spread storm coverage to the lowlands. Strong winds, large hail will be the biggest impacts. Dry thunderstorms will also be possible, especially on the onset of storms. Storms diminish after midnight, with calm conditions by Friday morning. Temperatures will remain hot through early next week, with high temperatures reaching to 5 to 10 degrees above normal. The moisture will hang around through early next week under a ridge of high pressure, keeping afternoon storm chances in the forecast through Monday for the Sacramento Mountains and the Gila Region. However, warm temperatures and high mixing heights in the afternoon will bring min RH values back down to below 15% almost every day. Critical fire weather conditions could return early next week, as models hint at the next upper level trough dipping down to the southwest, potentially increasing wind. && .PRELIMINARY POINT TEMPS/POPS... El Paso 100 74 104 75 / 10 20 0 0 Sierra Blanca 94 68 97 71 / 10 10 0 0 Las Cruces 99 69 103 72 / 10 20 0 0 Alamogordo 97 68 101 70 / 20 20 0 0 Cloudcroft 74 54 79 57 / 50 20 20 10 Truth or Consequences 97 71 102 73 / 20 10 0 0 Silver City 91 67 95 69 / 30 20 10 0 Deming 99 66 102 68 / 10 20 0 0 Lordsburg 98 68 101 70 / 10 20 0 0 West El Paso Metro 100 74 103 76 / 10 20 0 0 Dell City 97 66 102 68 / 10 10 0 0 Fort Hancock 102 68 104 70 / 10 10 0 0 Loma Linda 93 69 96 72 / 20 20 0 0 Fabens 102 71 104 73 / 10 20 0 0 Santa Teresa 98 68 101 70 / 10 20 0 0 White Sands HQ 98 76 102 78 / 20 20 0 0 Jornada Range 96 69 100 70 / 10 30 0 0 Hatch 97 69 102 70 / 20 30 0 0 Columbus 99 71 102 73 / 10 20 0 0 Orogrande 98 70 102 72 / 20 10 0 0 Mayhill 84 58 89 61 / 50 10 20 0 Mescalero 84 57 89 60 / 50 20 10 10 Timberon 84 58 87 61 / 40 20 10 0 Winston 90 61 94 64 / 40 10 10 0 Hillsboro 94 68 98 71 / 20 20 0 0 Spaceport 96 68 100 69 / 10 20 0 0 Lake Roberts 92 58 97 61 / 30 10 10 0 Hurley 94 63 100 65 / 20 10 0 0 Cliff 101 54 105 55 / 20 10 10 0 Mule Creek 93 64 98 66 / 20 10 10 0 Faywood 94 66 98 69 / 20 20 0 0 Animas 99 65 101 68 / 20 30 0 0 Hachita 97 66 100 68 / 10 20 0 0 Antelope Wells 97 66 99 67 / 30 20 0 0 Cloverdale 93 66 95 67 / 30 30 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/38-Rogers
Hazardous weather outlook, Jun 9, 11:00 AM MDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1100 AM MDT Thu Jun 9 2022 NMZ401-404>407-409>413-TXZ418>424-101700- Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1100 AM MDT Thu Jun 9 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Hot temperatures in the afternoon, with the potential for gusty winds and blowing dust as outflows race across the lowlands this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Temperatures increase each day through the weekend and into Monday with dangerous heat expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ402-403-408-414>417-101700- Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- 1100 AM MDT Thu Jun 9 2022 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms over the mountains this afternoon, with gusty winds and small hail being the main hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms over the mountains each afternoon through Sunday. Hot temperatures can be expected Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rogers
In the hours before
Local storm report, Jun 9, 6:51 AM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
651 AM MDT THU JUN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 2 NE ORGAN 32.45N 106.57W
06/08/2022 M74 MPH DONA ANA NM TRAINED SPOTTER
ST. AUGUSTINE PASS. REPORTED BY WSMR.
&&
LCRLocal storm report, Jun 9, 6:53 AM MDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
653 AM MDT THU JUN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 18 SW THREE RIVERS 33.16N 106.33W
06/08/2022 M63 MPH OTERO NM TRAINED SPOTTER
ABCI STATION. REPORTED BY WSMR.
&&
LCRSpecial weather statement, Jun 9, 12:39 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service El Paso TX
1239 PM MDT Thu Jun 9 2022
NMZ416-091915-
East Slopes Sacramento Mountains Below 7500 Feet NM-
1239 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northeastern Otero
County through 115 PM MDT...
At 1239 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Elk, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mayhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3273 10545 3289 10549 3296 10535 3275 10535
TIME...MOT...LOC 1839Z 259DEG 17KT 3285 10537
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DELThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:17 PM MDT | Special Weather Statement | EPZ | 43 min | |
| Jun 8, 6:33 PM MDT | Special Weather Statement | EPZ | Doña Ana | 42 min |
| Jun 8, 6:51 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jun 8, 7:00 PM MDT | Special Weather Statement | EPZ | Doña Ana | 30 min |
| Jun 8, 7:10 PM MDT | Special Weather Statement | EPZ | Otero | 35 min |
| Jun 8, 7:27 PM MDT | Special Weather Statement | EPZ | Otero | 33 min |
| Jun 8, 7:37 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 38 min |
| Jun 8, 7:44 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 8, 8:14 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 24 min |
| Jun 8, 9:09 PM MDT | Special Weather Statement | EPZ | Otero | 51 min |
| Jun 8, 9:16 PM MDT | Areal Flood Advisory | EPZ | Otero | 119 min |
| Jun 8, 9:39 PM MDT | Flash Flood Warning | EPZ | Otero | 111 min |
| Jun 8, 10:27 PM MDT | Special Weather Statement | EPZ | Doña Ana | 63 min |
| Jun 9, 12:39 PM MDT | Special Weather Statement | EPZ | Otero | 36 min |
| Jun 9, 1:03 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 24 min |
| Jun 9, 1:22 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 9, 2:05 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
| Jun 9, 2:20 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 2 hr |
| Jun 9, 2:44 PM MDT | Heat Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 5 days |
| Jun 9, 5:53 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.